Alert archive / Arizona / Red Flag Warnings in 2010
Red Flag Warning 11, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at May 23, 2010, 3:52 AM MST for 4 counties in Arizona. It took effect at May 23, 2010, 10:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2010, 3:52 AM MST (10:52 UTC)
- In effect from
- May 23, 2010, 10:00 AM MST
- Expired
- May 23, 2010, 6:33 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2896 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 23, 3:50 AM MST, 2 minutes earlier.
Area forecast discussion, May 23, 3:50 AM MST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 350 AM MST SUN MAY 23 2010 .SYNOPSIS...EXPECT VERY WINDY AND COOLER CONDITIONS TODAY AS A POWERFUL STORM SYSTEM MOVES TOWARD WESTERN ARIZONA. AREAS OF BLOWING SAND AND DUST ARE LIKELY EAST AND NORTHEAST OF FLAGSTAFF BY THIS AFTERNOON. THIS STORM WILL BRING A CHANCE OF RAIN AND SNOW SHOWERS TO PORTIONS OF FAR NORTHERN ARIZONA LATER TODAY AND TONIGHT...ALONG WITH FREEZING TEMPERATURES ABOVE 6000 FEET. LIGHTER WINDS AND SLOWLY WARMING TEMPERATURES WILL RETURN FOR MUCH OF NEXT WEEK. && .DISCUSSION...AN UNSEASONABLY COLD AND DEEP TROUGH WILL MOVE INTO WESTERN ARIZONA THIS AFTERNOON...AND WILL THEN LIFT NORTHEAST INTO SOUTHERN UTAH TONIGHT. THIS TROUGH HAS -7C AIR AT 700 MB IN THE CORE WHILE EASTERN ARIZONA REMAINS AT AROUND +8C TO +9C AT 700 MB. THIS IS A TREMENDOUS THERMAL GRADIENT FOR THIS TIME OF YEAR...AND WE EXPECT STRONG WINDS AS A RESULT. WIND ADVISORIES ARE OUT IN MOST ZONES TODAY...WITH THE LCR AND VICINITY UPGRADED TO A HIGH WIND WARNING. THIS WILL BE A PROLIFIC DUST PRODUCER EAST AND NORTHEAST OF FLAGSTAFF...AND WE HAVE ALSO ISSUED A DUST STORM WARNING. THIS SYSTEM IS MOISTURE-STARVED...BUT SO MUCH FORCING EXISTS ALONG THE FRONT...COUPLED WITH SOME INSTABILITY THIS EVENING...THAT A FEW RAIN AND SNOW SHOWERS WILL DEVELOP. THE BEST CHANCE FOR THIS WILL BE LATE TODAY AND TONIGHT...MAINLY OVER NORTHERN ARIZONA. BY MONDAY...MUCH LESS WIND IS EXPECTED BEHIND THE FRONT...ALTHOUGH COOLER AIR WILL REMAIN IN PLACE. RISING HGHTS WILL STABILIZE THE AIRMASS...AND ANY THREAT FOR PRECIPITATION SHOULD END. THE REMAINDER OF THE WEEK FEATURES WARMER TEMPERATURES AND MAINLY DRY CONDITIONS WITH NORMAL DIURNAL BREEZES. PERSISTENT SOUTHERN FLOW FROM AN OFFSHORE TROUGH WILL EVENTUALLY BRING SOME MID-LEVEL MOISTURE INTO THE STATE...AND A SLIGHT CHANCE OF SHOWERS MAY DEVELOP BY NEXT WEEKEND. && .AVIATION...FOR THE 12Z PACKAGE...VERY STRONG SOUTHWEST WINDS WILL RE-DEVELOP BY 15Z-17Z TODAY...WITH SPEEDS OF 25-35KT GUSTING TO 40-50KT. OTHERWISE VFR CONDITIONS WILL PREVAIL...EXCEPT OVER EAST CENTRAL AND NORTHEAST AZ WHERE BLOWING DUST WILL CAUSE REDUCED VISIBILITY BELOW 1/4SM OVER A LARGE AREA...AND LOCALLY DOWN TO NEAR ZERO. DECREASING WINDS ARE FORECAST AFTER 02Z MONDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .DISCUSSION...A STRONG PACIFIC LOW PRESSURE SYSTEM WILL CONTINUE TO AFFECT NORTHERN ARIZONA TODAY...BRINGING STRONG WINDS AND LOW RELATIVE HUMIDITIES. WHILE RELATIVE HUMIDITIES WILL BE SLIGHTLY HIGHER ACROSS MOST OF NORTHERN ARIZONA TODAY DUE TO LOWER AFTERNOON TEMPERATURES...SOME AREAS WILL STILL EXPERIENCE CRITICAL FIRE WEATHER CONDITIONS FROM LATE THIS MORNING THROUGH THIS EVENING. ON MONDAY...CONDITIONS WILL REMAIN DRY WITH MINIMUM RELATIVE HUMIDITIES BETWEEN 10-15 PERCENT...HOWEVER THE WINDS WILL BE MUCH LIGHTER AND CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED. TUESDAY THROUGH THURSDAY...WILL SEE GRADUAL WARMING AND DRYING...ALONG WITH INCREASING SOUTH TO SOUTHWEST WINDS THROUGH THE PERIOD. && .FGZ WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 7 AM MST UNTIL 7 PM MST TODAY AZ ZONES 012>014-040. WIND ADVISORY FROM 7 AM MST UNTIL 7 PM MST TODAY AZ ZONES 004>011-015>018-037>039. DUST STORM WARNING FROM 10 AM MST UNTIL 7 PM MST TODAY AZ ZONES 009-010-011-012-013-015-039-040. RED FLAG WARNING FROM 10 AM MST UNTIL 7 PM MST FGZ FWX ZONES 110>114-137-140. && PUBLIC..................PETERSON AVIATION/FIRE WEATHER...JVC VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, May 22, 9:08 PM MST, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 908 PM MST SAT MAY 22 2010 AZZ004>018-037>040-230730- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 908 PM MST SAT MAY 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TONIGHT STRONG SOUTHWEST WINDS HAVE DECREASED THIS EVENING AND THE WIND ADVISORY WAS ALLOWED TO EXPIRE AT 9 PM MST. STRONG WIND GUSTS ARE LIKELY TO CONTINUE IN A LOCALIZED AREA NEAR DONEY PARK EAST OF FLAGSTAFF THIS EVENING WITH GUSTS FROM 40 TO 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY WINDY WEATHER WILL CONTINUE ON SUNDAY. A WIND ADVISORY HAS BEEN ISSUED FOR ALL AREAS ON SUNDAY...SEE PHXNPWFGZ FOR DETAILS. EXPECT BLOWING DUST AND SAND ACROSS NORTHEASTERN ARIZONA WHICH WILL LIMIT VISIBILITIES ON AREA ROADWAYS TO NEAR ZERO AT TIMES. COLDER TEMPERATURES WILL ALSO ARRIVE SUNDAY WITH A SLIGHT CHANCE OF RAIN AND SNOW SHOWERS FROM FLAGSTAFF NORTHWARD INTO SUNDAY NIGHT. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR SUNDAY ACROSS PORTIONS OF OUR LOWER ELEVATION ZONES...SEE PRODUCT PHXRFWFGZ FOR DETAILS. WIND SPEEDS WILL DECREASE IN INTENSITY NEXT WEEK AS THE MAIN LOW PRESSURE SYSTEM MOVES NORTHEASTWARD...AWAY FROM ARIZONA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:59 PM MST | Fire Weather Watch | FGZ | Apache, Coconino, Navajo, Yavapai | 7 hr |
| May 23, 3:01 AM MST | High Wind Warning | FGZ | Apache, Coconino, Navajo | 16 hr |
| May 23, 3:07 AM MST | Dust Storm Warning | FGZ | Apache, Coconino, Navajo | 18 hr |
Nearby
Red Flag Warnings in Arizona, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.